Fillers bmjupdates

More evidence that hormone replacement therapy causes incontinence in postmenopausal women

BMJ 2006; 332 doi: https://doi.org/10.1136/bmj.332.7538.0-e (Published 16 February 2006) Cite this as: BMJ 2006;332:0-e

Research question Does combined hormone replacement therapy increase the risk of incontinence in postmenopausal women with heart disease?

Answer Yes. In a large clinical trial, women taking hormone therapy were more likely to develop incontinence than women taking a placebo.

Why did the authors do the study? Evidence is mounting that hormone replacement therapy increases the risk of urinary incontinence in postmenopausal women. A re-analysis of one large randomised controlled trial, the women's health initiative, is already persuasive. These authors wanted to confirm the link using data from a second large trial, the heart and estrogen-progestin replacement study (HERS), which compared hormone replacement therapy …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe